Alert archive / New Mexico / Flash Flood Warnings in 2022
Flash Flood Warning 4, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jun 9, 2022, 2:05 PM MDT for Grant County, Sierra County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2022, 2:05 PM MDT (20:05 UTC)
- Expired
- Jun 9, 2022, 5:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grant County, NM, Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 152 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -343 J/kg
- Mixed-layer LCL
- 2602 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
644
WGUS54 KEPZ 092005
FFWEPZ
NMC017-051-092200-
/O.NEW.KEPZ.FF.W.0004.220609T2005Z-220609T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso Tx/Santa Teresa NM
205 PM MDT Thu Jun 9 2022
The National Weather Service in El Paso Tx/Santa Teresa has issued a
* Flash Flood Warning for...
West Central Sierra County in south central New Mexico...
Northeastern Grant County in southwestern New Mexico...
* Until 400 PM MDT.
* At 205 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.4 and 1 inch of rain
has fallen. Additional rainfall amounts up to 0.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
Excessive rainfall over the burn scar will result in debris flow.
The debris flow can consist of rock, mud, vegetation and other loose
materials.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of West Central Sierra and Northeastern Grant
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters...climb to safety.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3306 10784 3311 10787 3314 10782 3312 10778
3314 10771 3310 10754 3302 10760 3306 10775
FLASH FLOOD...RADAR INDICATED
$$
JD2 follow-up statements
596
WGUS54 KEPZ 092040
FFWEPZ
NMC017-051-092300-
/O.EXT.KEPZ.FF.W.0004.000000T0000Z-220609T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso Tx/Santa Teresa NM
240 PM MDT Thu Jun 9 2022
The National Weather Service in El Paso Tx/Santa Teresa has extended
the
* Flash Flood Warning for...
West Central Sierra County in south central New Mexico...
Northeastern Grant County in southwestern New Mexico...
* Until 500 PM MDT.
* At 240 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1.5 inches of
rain have fallen. Additional rainfall amounts up to 0.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
Excessive rainfall over the burn scar will result in debris flow.
The debris flow can consist of rock, mud, vegetation and other loose
materials.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of West Central Sierra and Northeastern Grant
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters...climb to safety.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3306 10784 3311 10787 3314 10782 3312 10778
3314 10771 3310 10754 3302 10760 3306 10775
FLASH FLOOD...RADAR INDICATED
$$
JD948
WGUS74 KEPZ 092255
FFSEPZ
Flash Flood Statement
National Weather Service El Paso Tx/Santa Teresa NM
455 PM MDT Thu Jun 9 2022
NMC017-051-092305-
/O.EXP.KEPZ.FF.W.0004.000000T0000Z-220609T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grant NM-Sierra NM-
455 PM MDT Thu Jun 9 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 5 PM MDT THIS AFTERNOON FOR
WEST CENTRAL SIERRA AND NORTHEASTERN GRANT COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3306 10784 3311 10787 3314 10782 3312 10778
3314 10771 3310 10754 3302 10760 3306 10775
$$
JDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 2:03 PM MDT, 2 minutes earlier.
Area forecast discussion, Jun 9, 2:03 PM MDT, 2 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 203 PM MDT Thu Jun 9 2022 .SYNOPSIS... High pressure aloft will cause temperatures to soar this weekend with very hot daytime and warm overnight conditions. Temperatures in excess of 105 degrees are likely for locations along the Rio Grande and Tularosa Basin on Saturday and Sunday. Rain chances will be limited mostly over the high terrain this weekend. Breezy west flow briefly returns early next week before another surge of moisture and thunderstorm chances by next Thursday. && .DISCUSSION... .SHORT TERM...This Afternoon through Friday... Latest satellite imagery as of 1PM MDT shows areas of convection over the Sacramento Mtns and along the Black Range in southern New Mexico. Afternoon surface obs depict sufficient moisture with dew point values in the middle to upper 40s across the entirety of the CWA. Isolated to scattered showers and thunderstorms will continue to develop over the mountains before propagating to the lowlands, riding along erratic outflow boundaries. That'll be the name of the game through the evening hours, before storms dissipate during the overnight hours. Storm mode will remain scattered over the mountains, becoming isolated in nature across the lowlands. Middle to upper level steering flow will lack, resulting in slow moving storms. With this mornings forecast sounding showing around an inch of precipitable water, moderate to heavy rainfall will be a threat, along with gusty outflow winds and blowing dust. The Borderland region will continue to see hot temperatures through the short term period. Ridge of high pressure over Texas will continue to strengthen and propogate to the west during the period. This will ultimately further enhance the thermal ridge across the CWA, especially for tomorrow. High temperatures this afternoon will top out right around the 100 degree mark. However, we may struggle getting there with the extra cloud cover that's been over the CWA. Temperatures overnight will be warm, dropping to the middle 70s across the El Paso metro. High temperatures for tomorrow will top out in the low 100s, around 105 for the metro area. && .LONG TERM... Strong high pressure aloft fixated directly over southern New Mexico and far west Texas will peak in intensity on Saturday with 500 mb heights near 593 dam. Solid boundary layer mixing up to 500 mb, plenty of sunshine, and light southwest surface flow is a recipe to realize near record temperatures. Lowland highs will soar to triple-digits, with El Paso possibly reaching 100 around the noontime hour. Current forecast highs range from 102 to 107 across the Rio Grande and Tularosa Basins, thus a Heat Advisory has been issued beginning Friday afternoon and running through at least Sunday night. Overnight lows will struggle to dip to the mid 70's across much of the El Paso metro, which further increases the risk of heat illnesses and impacts. Hot conditions and triple-digit highs will stick around on Sunday as well as the upper highs shifts eastward over the Mississippi River valley. Precipitation chances will be much more limited over the weekend with suppressing high pressure aloft and no synoptic trigger for thunderstorm development, despite precipitable water values (0.8-0.9") well above average for the start of the monsoon season. Broad subsident flow aloft will eat into instability parameters and thus greatly limit convective development each afternoon. Isolated showers and thunderstorms will still be possible over the mountain zones, with the primary threats being isolated flooding and gusty outflow winds. With the upper high shifting eastward, west surface winds return early next week and will work to further limit precipitation chances as moisture is pushed eastward out of the area. Winds may also become a bit breezy each afternoon Monday/Tuesday with ensemble guidance suggesting good mixing and gusts 20 to 30 mph. Temperatures will remain rather warm area wide, though maybe a few degrees cooler than this weekend. Models suggest another notable push of subtropical moisture northward into the Rio Grande valley and U.S. Southwest late next week as surface winds shift to the southeast and GFS model PWs surpass 1.0". This is mainly due to the regression of the surface high back over eastern Texas and strong advection up from the Gulf of Mexico. The exact placement of the synoptic high will determine the best storm chances, but for now it's beginning to look like a rather active start to the 2022 Monsoon Season. && .AVIATION...18Z TAF CYCLE VFR conditions can be expected through the early afternoon, when storm chances and coverage increases this afternoon. Outflow boundary winds could induce VCTS near all terminals this afternoon and evening, but not confident enough to insert in TAF. Highest confidence for KTCS. The main threat today will be gusty outflow winds and blowing blowing dust. Otherwise winds will be 6-12 knots this afternoon outside of the storms. Some storms may produce isolated areas of moderate to heavy rainfall as well. Storm coverage decrease gradually after sunset. && .FIRE WEATHER... Showers and thunderstorms will continue to develop over the mountains this afternoon before propagating to the lowlands this evening. Strong, gusty outflow winds can be expected as storms mature and collapse. Isolated dry lightning will also be possible, especially at the onset of convection. coverage in storms will gradually decrease after sunset, giving way to mostly cloudy skies. Max overnight recoveries will be fair to good. Fire weather concerns remain minimal for Friday and Saturday, as surface and 20ft winds remain relatively light, mountainous terrain could see slightly stronger winds each afternoon. Min RH values and overnight recoveries will gradually decrease this weekend as temperatures become hot and moisture values decrease. Min RHs of <15% can be expected areawide Fri/Sat/Sun with poor to fair overnight recoveries. Afternoon convection over the mountains will also be possible each day with isolated dry thunderstorm. Fire weather concerns increase heading into the beginning part of next week as the pattern turns more breezy. An upper level longwave trough will come onshore across the PacNW. This influence will turn our flow predominately to the southwest as the trough deepens across the Intermtn West. This will ultimately induce lee- side cyclone development over the High Plains with the pressure gradient tightening across New Mexico. Latest GFS and ECMWF ensemble guidance shows 70-90% probability of winds exceeding 10 knots across all fire weather zones. 30-60% probability of 20 knot exceedance in some areas, especially over the Gila on Monday and Tuesday. Min RHs both days drop below critical levels of 15% across all fire zones. Fuels across the area and especially in mountain zones are critically dry and highly receptive. Corresponding ERC values remain above the 97 percentile or near record for the middle of June. Given the meteorological conditions expected at the beginning of next week, overlaid with the antecedent fuel conditions, elevated to near critical fire weather will likely be reintroduced. && .PRELIMINARY POINT TEMPS/POPS... El Paso 74 104 75 107 / 10 0 0 0 Sierra Blanca 68 97 71 100 / 0 0 0 0 Las Cruces 69 103 72 106 / 10 0 0 0 Alamogordo 68 101 70 104 / 10 0 0 0 Cloudcroft 54 79 57 81 / 20 20 0 20 Truth or Consequences 71 102 73 103 / 20 0 0 0 Silver City 67 95 69 97 / 20 10 10 10 Deming 66 102 68 105 / 20 0 0 0 Lordsburg 68 101 70 102 / 20 0 0 0 West El Paso Metro 74 103 76 106 / 10 0 0 0 Dell City 66 102 68 105 / 0 0 0 0 Fort Hancock 68 104 70 107 / 10 0 0 0 Loma Linda 69 96 72 99 / 10 0 0 0 Fabens 71 104 73 107 / 10 0 0 0 Santa Teresa 68 101 70 104 / 20 0 0 0 White Sands HQ 76 102 78 105 / 20 0 0 0 Jornada Range 69 101 70 103 / 20 0 0 0 Hatch 69 102 70 105 / 20 0 0 0 Columbus 71 102 73 105 / 20 0 10 0 Orogrande 70 102 72 104 / 10 0 0 0 Mayhill 58 89 61 92 / 10 10 0 10 Mescalero 57 89 59 92 / 20 10 0 10 Timberon 58 87 61 89 / 10 10 0 10 Winston 61 94 64 96 / 20 0 0 20 Hillsboro 68 98 71 100 / 20 0 0 0 Spaceport 68 101 69 103 / 20 0 0 0 Lake Roberts 58 97 61 97 / 20 10 0 10 Hurley 63 100 65 101 / 20 10 0 0 Cliff 54 105 55 105 / 10 20 0 0 Mule Creek 64 98 66 98 / 10 10 0 0 Faywood 66 98 69 100 / 20 0 0 10 Animas 65 101 68 103 / 20 0 10 0 Hachita 66 100 68 102 / 20 0 10 0 Antelope Wells 66 99 67 101 / 20 0 10 0 Cloverdale 66 95 67 97 / 30 10 10 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 38/30/38
Hazardous weather outlook, Jun 9, 11:00 AM MDT, 3 hours 5 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 1100 AM MDT Thu Jun 9 2022 NMZ401-404>407-409>413-TXZ418>424-101700- Upper Gila River Valley-Southwest Desert/Lower Gila River Valley- Lowlands of the Bootheel-Uplands of the Bootheel- Southwest Desert/Mimbres Basin-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1100 AM MDT Thu Jun 9 2022 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight Hot temperatures in the afternoon, with the potential for gusty winds and blowing dust as outflows race across the lowlands this afternoon and evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Temperatures increase each day through the weekend and into Monday with dangerous heat expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NMZ402-403-408-414>417-101700- Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Eastern Black Range Foothills- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- 1100 AM MDT Thu Jun 9 2022 This Hazardous Weather Outlook is for portions of south central New Mexico and southwest New Mexico. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms over the mountains this afternoon, with gusty winds and small hail being the main hazards. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated thunderstorms over the mountains each afternoon through Sunday. Hot temperatures can be expected Saturday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Rogers
In the hours before
Special weather statement, Jun 9, 12:39 PM MDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service El Paso TX
1239 PM MDT Thu Jun 9 2022
NMZ416-091915-
East Slopes Sacramento Mountains Below 7500 Feet NM-
1239 PM MDT Thu Jun 9 2022
...A strong thunderstorm will impact portions of northeastern Otero
County through 115 PM MDT...
At 1239 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Elk, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mayhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3273 10545 3289 10549 3296 10535 3275 10535
TIME...MOT...LOC 1839Z 259DEG 17KT 3285 10537
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DELThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:17 PM MDT | Special Weather Statement | EPZ | 43 min | |
| Jun 8, 6:33 PM MDT | Special Weather Statement | EPZ | Doña Ana | 42 min |
| Jun 8, 6:51 PM MDT | Flash Flood Warning | EPZ | Sierra | 3 hr |
| Jun 8, 7:00 PM MDT | Special Weather Statement | EPZ | Doña Ana | 30 min |
| Jun 8, 7:10 PM MDT | Special Weather Statement | EPZ | Otero | 35 min |
| Jun 8, 7:27 PM MDT | Special Weather Statement | EPZ | Otero | 33 min |
| Jun 8, 7:37 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 38 min |
| Jun 8, 7:44 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Jun 8, 8:14 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 24 min |
| Jun 8, 9:09 PM MDT | Special Weather Statement | EPZ | Otero | 51 min |
| Jun 8, 9:16 PM MDT | Areal Flood Advisory | EPZ | Otero | 119 min |
| Jun 8, 9:39 PM MDT | Flash Flood Warning | EPZ | Otero | 111 min |
| Jun 8, 10:27 PM MDT | Special Weather Statement | EPZ | Doña Ana | 63 min |
| Jun 9, 12:39 PM MDT | Special Weather Statement | EPZ | Otero | 36 min |
| Jun 9, 12:51 PM MDT | Flash Flood Warning | EPZ | Sierra | 4 hr |
| Jun 9, 1:03 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 24 min |
| Jun 9, 1:22 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Jun 9, 2:20 PM MDT | Flash Flood Warning | EPZ | Grant, Sierra | 2 hr |
| Jun 9, 2:44 PM MDT | Heat Advisory | EPZ | Doña Ana, Grant, Hidalgo, Luna, Otero, Sierra | 5 days |
| Jun 9, 5:53 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.